LL side effect? I don't know...

Discussion in 'Lighter Life Forum' started by chrismars, 23 February 2007 Social URL.

  1. chrismars

    chrismars Full Member

    Posts:
    388
    Likes Received:
    7
    Start Weight:
    14st9lb
    Current Weight:
    14st9lb
    Goal Weight:
    10st7lb
    Lost(%):
    0st0lb(0%)
    Diet:
    Slimming World
    I'm on day Day 17 of the diet. Since day 2 I have a red, sometimes itchy, patch on the lid of my right eye. It settled down for a wek or so but came back last weekend much worse than before and had got larger. It is now also showing up just below my chin. It looks a little like eczema (which I don't suffer from). I have been able to cover it with make-up to now but one of the girls at work noticed yesterday.

    I telephoned the LL medical department this morning and they suggested coming off the diet for a week to see if it cleared up and then restarting to check whether I was allergic to any of the ingredients in the foodpacks. I really don't want to - I've lost 11lbs in the first 2 weeks and don't want it to stop. I'll really feel as though I've failed if I have to stop.:cry:

    Has anyone heard of this complication?
     
  2. Avatar

    MiniMins.com Matched Content

  3. icemoose

    icemoose The Diet Guy

    Posts:
    4,558
    Likes Received:
    333
    Diet:
    Don't diet anymore!
    Yes I have heard of a few people say that and the recommendation is right in that you should come off the diet to prove it.

    I would pop and see your GP and get he/she to check you over and offer their opinion.

    M.
     
  4. chrismars

    chrismars Full Member

    Posts:
    388
    Likes Received:
    7
    Start Weight:
    14st9lb
    Current Weight:
    14st9lb
    Goal Weight:
    10st7lb
    Lost(%):
    0st0lb(0%)
    Diet:
    Slimming World
    I know, Icemoose, I did think of going to my GP but I'm frightened of her telling me to stop the diet. It just seems to be my luck that the one time I get really committed to doing something for myself it goes wrong. I'm not usually so pessimistic it's just that I feel very unhappy at the moment. (It doesn't help that I'm also listening to Carole King's Tapestry album as I'm typing this!!!)

    Chris
     
  5. scooper

    scooper Full Member

    Posts:
    84
    Likes Received:
    13
    Diet:
    Began with LL, now CD
    There was a woman in our first week of group session who wasn't able to complete the diet because she had a reaction to the packs very similiar to yours.
     
  6. mags1x

    mags1x mags

    Posts:
    694
    Likes Received:
    50
    Start Weight:
    14st4lb
    Current Weight:
    13st1.5lb
    Goal Weight:
    9st0lb
    Lost(%):
    1st2.5lb(8.25%)
    Diet:
    Bit of this bit of that
    If its not bothering you too much, try using a good emolient cream, like diprobase, E45 or something like that and try cutting out the pack flavour you have most for a week. Cut out a different flavour in turn every week as it may only be one you are reacting too. You could also try cutting out the water flavourings and savoury drinks in turn to rule them out too.

    Obviously health has to come first and you don't want it to develop into anything serious.

    My daughter had eczema when she was little (mostly when teething) and diprobase worked for her, I started putting it on every day rather than wait for the patches to appear and it seemed to keep it at bay.

    Another point to make although I'm sure you would have made the connection.... have you used any different make-up? or even using more than usual to cover the patch could make it worse.

    Another thing about the diprobase is it actually works as a barrier cream, so if you used it a while before you put make up on it could protect you.

    The one thing I learned though is a little of these creams goes a long way, you want to apply a thin coat that will soak in easily, sometimes if you leave it sitting on the surface too thickly it can actually make it worse.

    Good luck

    Mags
    xxx
     
  7. Pixie

    Pixie Silver Member

    Posts:
    933
    Likes Received:
    34
    It sounds like allergic reaction eczema or dematitis.
    Could be brought on by lactose intolerance....
    Without seeing it it would be very hard for me to diagnose what it is....
    You got any pics?
     
  8. VirgoGirl

    VirgoGirl Full Member

    Posts:
    142
    Likes Received:
    5
    Snap!

    Since starting LL, I've had terrible trouble with the skin on my face. I have scaly dry patches and redness.

    I wondered if it's because I now have a lot less omega oil in my diet than before, and mentioned the problem to my LLC. Curiously, he didn't mention the possibility that I should come off LL at all, and poo-poo'd my suggestion to take an omega supplement to see if it helped.

    Anyway, at my 4-wk check-up, I mentioned it to the doc. She thinks it's an outbreak of seborrheic dermatitis and has prescribed a cream for it. I've been using it for a couple of days and it's certainly helping clear up the scaly bits - especially on my eyelids.
     
  9. CheekyMare

    CheekyMare Full Member

    Posts:
    196
    Likes Received:
    3
    Diet:
    Cambridge
    I had the same thing on LL. I covered it up and perservered with the diet for 3 months, then came off it. It was worth losing the 3 stones. It cleared up after coming off the diet, but I have been unable to get my head in gear since to continue. So be warned about stopping LL because it is sooo difficult to get started again. Good luck with whatever you decide.
     
  10. chrismars

    chrismars Full Member

    Posts:
    388
    Likes Received:
    7
    Start Weight:
    14st9lb
    Current Weight:
    14st9lb
    Goal Weight:
    10st7lb
    Lost(%):
    0st0lb(0%)
    Diet:
    Slimming World
    Thank you everyone for replying. It's good to know that I'm not alone with this and that there are others who have had the same problem (I hope you take that in the way I mean it).

    VirgoGirl and CheekyMare, if you both coped then I will do so to. I am not to be defeated without a fight. I want to lose this weight and I'm not going to let a little allergic reaction pull me down.

    Thank you for the advice about diprobase Mags. Is it prescription based or can you buy it in the chemists? Is it ok for the face? I spoke to a pharmacist the other day and he said most of the preparations he had were unsuitable for the face.

    Luckily the swelling on my eyelids has reduced and the scaleyness (?) has gone. When I am home I'm using petroleum jelly to help the soreness and when I go out, a green powder base under makeup. So I'm getting by at the moment.

    Last night I went to a masquerade ball from work and nobody noticed (or didn't comment anyway). They were too busy commenting about my weightloss and the fact that I could sit at dinner drinking flavoured water and a toffee bar. They said they admired me!

    Chris livelifelighter
     
  11. In search of me

    In search of me Silver Member

    Posts:
    1,060
    Likes Received:
    91
    Diet:
    Cambridge
    bumping this as someone else asked about skin probs...
     
  12. tommee2004

    tommee2004 Full Member

    Posts:
    226
    Likes Received:
    39
    Diet:
    Lighter Life
    very interesting, thanks "in search of me" - i think you're referring to my post about dry skin.

    It is certainly affecting my knuckles / hands which is odd as its a different place as to whats mentioned here.

    Strange stuff!
     
  13. In search of me

    In search of me Silver Member

    Posts:
    1,060
    Likes Received:
    91
    Diet:
    Cambridge
    certainly was tom!! - hope this is helpful! As Chris says - good to know you're not alone!
     
  14. mags1x

    mags1x mags

    Posts:
    694
    Likes Received:
    50
    Start Weight:
    14st4lb
    Current Weight:
    13st1.5lb
    Goal Weight:
    9st0lb
    Lost(%):
    1st2.5lb(8.25%)
    Diet:
    Bit of this bit of that
    Diprobase can be bought over the counter, I'm not sure about the face but my Doctor certainly didn't tell me NOT to put it on Hannahs face. I did use it on her neck as it was quite bad there and it was fine.

    Hope it stays manageable for you!

    Mags
    xxx
     
Popular Forums
  1. MiniMins.com is a weight loss support community helping each other on their weight loss journey. We have a multitude of forums, from Slimming World and Exante, to Success Stories. Click the logo at the top right to return to the forum home page at any time.
Loading...